Jump to content
Important Survey - Please Participate ×

Testosterone and Benzodiazepines


[Ch...]

Recommended Posts

I have seen this bounced around a bit between posts so I decided to address it.  I hypothesize that Benzos lower testosterone and other hormone levels in men that restoring these levels will alleviate some w/d symptoms. 

 

Here is a link about Benzos in the Bedroom : http://www.al-hikmah.org/sex-rx-benzodiazepines-and-your-sex-life.htm

 

Here is a link about Pregnenolone: http://emediahealth.com/2011/06/21/reducing-sedative-and-addictive-side-effects-of-anti-anxiety-drugs-benzodiazepines-xanax-valium-etc-with-l-theanine-pregnenolone-and-dhea/

 

Testosterone counteracts Estrogen which is bad for men

 

An article on Testosterone and Estrogen: http://www.virginiahopkinshealthwatch.com/2011/06/5-ways-men-can-reduce-estrogen-levels/

 

Interstingly enough, it says to avoid Benzos..

 

Symptoms of low T : The symptoms of low testosterone include low sex drive, erectile dysfunction, mood problems, fatigue, and sleep disturbances.

 

This is a study about passion flower:

http://www.ualberta.ca/~csps/JPPS6(2)/K.Dhawan/anxiolytic.htm

 

The study alone is very interesting.  However, it does state the following:

 

Benzodiazepines have also been reported to be implicated in male fertility and levels of testosterone upon chronic treatments (51-56). Treatment with 20 mg/kg dose of diazepam for 21 days is postulated to induce a significant decrease in testosterone levels that is manifested in the form of the anxiogenic behavior of the diazepam-treated-mice (57). However, co-treatments with BZF and diazepam are hypothesized to prevent decline in blood-testosterone levels, especially in light of the similar studies performed by the authors where the BZF moiety has been reported to prevent chronic ethanol and nicotine-induced azospermia, sterility and decreased libido, in healthy male rats (30, 31).

 

 

I believe this is all interconnected. 

 

Christopher

Link to comment
Share on other sites

Benzos definitely affect libido and muscle strength in me.  My doctor put me on compounded testosterone, but it caused sleep problems, so he had to take me off of it.  Also, to test for low testosterone you should do a saliva test or capillary test (through finger-pricking).  I believe ZRT labs has a kit for that.  Drawing blood from a vein in the arm does not generally yield accurate results for testosterone levels (as I found out). 
Link to comment
Share on other sites

That's one of the things my doctor tested me for when I was in tolerance wd and complained that I wasn't feeling well. She said I tested within the normal range but would be willing to prescribe it to me to try it out. Feeling the way I was I would have tried it had it not been so expensive. I actually still might be willing to try it sometime in the future. I have heard it does good things for guys who are getting a little older.
Link to comment
Share on other sites

It can help out but can also speed up cancer growth.  Normally a doctor should do a PSA test before prescribing testosterone.  After having been on it for a year, I personally wouldn't go on it again unless it was a last resort (and my testosterone was low).  The insomnia and "roid rage" were just not worth it.

 

At any rate, hope you start feeling better.

 

fg

Link to comment
Share on other sites

I would strongy urge against gettting testosterone injections during benzo withdrawal unless you really need them.  I had a doctor assume that I had low testosterone and gave me a shot.  It revved me up and made be feel horrible and when my results came back I had levels over 800.  I can promise you it will do nothing for benzo related symptoms.
Link to comment
Share on other sites

Thanks fellas for the responces.  Seems like it's a catch-22.  While this process depletes us of strength and libido and lowers our testosterone levels, artificially increasing it has its downsides. 

 

Christopher 

Link to comment
Share on other sites

Absolutely.  My testosterone levels were almost 10,000!  I still could not gain significant weight and had weakness even at that level!  I finally realized (after months of being on testosterone and then getting retested) that it was the Klonopin.  You wouldn't believe all the doctors that I went to due to the weight loss and muscle weakness I had.  One or two doctors thought I had a neurological disease like ALS or MS.  Amazing what horrific effects Klonopin (and the other benzos) can do to your body (and the lack of knowledge in the medical realm about these side effects).  I felt like I was having to be my own doctor, since no one else could help me.  Thank God I have now discovered the problem (i.e, Klonopin).
Link to comment
Share on other sites

  • 1 month later...

Hey fellas,

 

I am 18 months post benzo withdrwal, I had virtually undetected levels of Test right before I started to taper and started on TRT, that combined with tolerance withdrawal made me a mess, glad I made it through with mnimal damage, age 50 btw.  My doc swears the benzos had nothing to do with it, but he is the one that prescribed them for 28 months straight.  I know different and had my levels checked for the preceding 5 years all normal to mid range.  Once I tapered it all went south.  I would say I am mostly recovered, still have some libido issues even w the TEST and  ocassional ED i never had before withdrawal.  I hope it sorts itself out.  I was also on Elavil for the previous 8 years before benzos so I am waiting until the 2 year mark to make an assessment.  All of my use was sleep oriented, if I had only known what a deal I was making with the devil...

 

Good luck to you all,

 

O40

Link to comment
Share on other sites

  • 5 years later...
My testosterone is now in the "low normal" range but I still have tremendous weakness.  I am now over 19 months off, although I have seen some improvements in the last few months.
Link to comment
Share on other sites

My doc wants to put me on testosterone!  I think that that may have been the problem from the get go! Low testosterone during a stressful time! Then put on benzos! They never helped anything only made it worse! I have been able to get an errection when I was feeling fine. My t is around 235(I'm 33  6' 150lbs)  I'm really struggling. I don't know where to go from here! I've had many different blood tests only thing out of wack is my t. My e is perfect! I have all the symptoms of low t and the blood work to show! Could this still be wd?
Link to comment
Share on other sites

My doc wants to put me on testosterone!  I think that that may have been the problem from the get go! Low testosterone during a stressful time! Then put on benzos! They never helped anything only made it worse! I have been able to get an errection when I was feeling fine. My t is around 235(I'm 33  6' 150lbs)  I'm really struggling. I don't know where to go from here! I've had many different blood tests only thing out of wack is my t. My e is perfect! I have all the symptoms of low t and the blood work to show! Could this still be wd?

 

How's your Vitamin D and TSH?  I've heard that low Vitamin D can affect libido. 

Link to comment
Share on other sites

[c2...]

Guys, benzos definitely lower all hormone levels, including testosterone.

 

Instead of directly 'replacing' T, you might want to look into probiotics. Much safer (but work your way up very slowly, as there'll be an initial detox/die-off reaction). The latest scientific trials prove that they increase T significantly.

 

Just one study: Probiotic microbes sustain youthful serum testosterone levels -- https://www.ncbi.nlm.nih.gov/pubmed/24392159

 

I encourage you to google 'probiotics testosterone' - there's lots more. Worked for my husband...

 

Wishing you all the best.  :thumbsup:

Lara

Link to comment
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...